Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 13, 2006, 2:13 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2006, 2:13 PM MDT (20:13 UTC)
- Expired
- Aug 13, 2006, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:30 AM MDT, 11 hours 43 minutes earlier.
Area forecast discussion, Aug 13, 2:30 AM MDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 AM MDT SUN AUG 13 2006 .SYNOPSIS... MOISTURE IS INCREASING OVER THE BORDERLAND AS HIGH PRESSURE ALOFT BEGINS TO WEAKEN. THIS COMBINATION WILL CREATE A MORE UNSTABLE AIRMASS OVER THE REGION. THIS WILL RESULT IN INCREASED STORM ACTIVITY ACROSS THE AREA BEGINNING AS EARLY AS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS...SOME HEAVY RAIN CAUSING LOCAL FLOODING...ARE EXPECTED. BEST RAIN CHANCES WILL BE MONDAY THROUGH WEDNESDAY. INCREASED CLOUD COVER WILL HELP TO COOL TEMPERATURES A BIT THROUGH MUCH OF THE UPCOMING WEEK. BY LATE WEEK THE UPPER HIGH WILL BUILD BACK INTO THE REGION REDUCING STORMS CHANCES. && .DISCUSSION... HIGH PRESSURE REMAINS OVER THE AREA...BUT IT IS LOSING STRENGTH. MARGINAL MOISTURE HAS BEEN ENTRAINED INTO THE AREA UNDER/WITHIN THE HIGH...BUT THE WARM TEMPS ALOFT AND LIMITED MOISTURE HAS KEPT STORM ACTIVITY MOSTLY ISOLATED. WITH A LOT OF AFTN/NIGHT TIME CONVECTION TO THE EAST AND SOUTH OF EPZ AND DEEP SW AND SE FLOW...I EXPECT A LARGE INCREASE IN PWS ON THIS MORNING SOUNDING. AND MODELS DO INDICATE A STEADY AND SIGNIFICANT MOISTENING OF OUR AIRMASS OVER THE NEXT 24 HOURS. THIS ALONE SHOULD INCREASE OUR STORM COVERAGE THIS AFTN AND EVE INTO THE SCATTERED CATEGORY. TEMPS WILL STILL BE WARM...BUT WILL CONTINUE TO LOWER. MODELS DO DIVERGE A GOOD BIT ON PATTERN AND PERCEIVED WEATHER. GFS PULLS THE TX GULF UPPER LOW INTO THE REGION...WEAKENS IT...OPENS IT INTO A ILL-DEFINED TROUGH...AND PARKS IT OVER THE CWFA FOR DAYS ON END. ETA LOSES THIS FEATURE ALL TOGETHER. THUS THE PCPN/QPF EFFECTS ARE QUITE DIFFERENT BETWEEN THE MODELS. GFS IS WET WITH WIDESPREAD RAINFALL COVERAGE WHILE THE ETA TRIES TO STAY DRY WITH A HINT OF DIURNAL PATTERN PCPN. BOTH MODELS DO INDICATE A BACKDOOR COLD FRONT TO PUSH INTO THE CWFA MONDAY AFTERNOON. I EXPECT IF IT DOES ARRIVE IT WILL DO SO LATER...UNLESS WE ARE COOL AND CLOUDY. BOTH MODELS FOCUS ON THIS BOUNDARY FOR PCPN GENERATION. AS THE PREVIOUS FORECASTER INDICATED...BEST RAIN CHANCES APPEAR TO BE MON-TUE. BY THU-FRI GFS SHOWS THE UPPER RIDGE TO OUR WEST TO BUILD WEST BACK OVER THE EASTERN CWFA. THIS WOULD HAVE THE EFFECT OF SHOVING THE MONSOONAL MOISTURE PLUME BACK TO THE WESTERN EXTENT OF NEW MEXICO. THE RESULT WOULD BE TO DIMINISH RAIN CHANCES OVER THE EASTERN HALF OF OUR CWFA. && .AVIATION...VALID 13/12-14/12Z GENERALLY VFR CONDITIONS EXPECTED. ISOLATED TO SCATTERED IFR/MVFR CIGS/VSBY IN AND NEAR ANY THUNDERSTORMS. TSTM COVERAGE WILL INCREASE TOMORROW ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 94 72 90 69 88 / 30 30 50 50 50 SIERRA BLANCA TX 87 63 85 60 81 / 40 40 40 40 40 LAS CRUCES 95 69 93 69 88 / 30 30 50 50 50 ALAMOGORDO 94 69 94 67 89 / 40 40 50 50 50 CLOUDCROFT 72 51 70 47 64 / 40 40 50 50 50 TRUTH OR CONSEQUENCES 95 69 93 68 85 / 30 30 50 50 50 SILVER CITY 84 62 82 60 78 / 40 40 60 60 60 DEMING 94 67 92 66 88 / 30 30 50 50 50 LORDSBURG 94 65 93 65 86 / 30 30 50 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... 14 / BIRD
Hazardous weather outlook, Aug 13, 10:57 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1057 AM MDT SUN AUG 13 2006 NMZ022>025-030>032-TXZ055-056-141700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1057 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL OCCUR THIS AFTERNOON AND TONIGHT AS A DEEP LAYER OF MOISTURE CONTINUES OVER THE REGION. LOCALIZED FLOODING ALONG DRAINAGES AND ARROYOS AND LOW LYING AREAS IS POSSIBLE NEAR HEAVY RAIN PRODUCING STORMS. MOUNTAIN LOCATIONS SHOULD SEE GENERALLY HIGHER RAIN AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GENERAL MONSOONAL MOISTURE PATTERN WILL CONTINUE OVER THE AREA THROUGH THURSDAY WITH A DEEP LAYER OF MOISTURE FUELING SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. THE MOISTURE PLUME MAY SHIFT BACK TO THE WEST BY NEXT WEEKEND...REDUCING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR AREAS EAST OF THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
In the hours before
Special weather statement, Aug 13, 11:49 AM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1149 AM MDT SUN AUG 13 2006 NMZ022>025-030>032-TXZ055-056-140500- SIERRA COUNTY LAKES REGION NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX- HUDSPETH TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- 1149 AM MDT SUN AUG 13 2006 ...SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED THIS AFTERNOON AND THIS EVENING... SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS SOUTHERN NEW MEXICO LATE THIS MORNING...AHEAD OF DEEPER MOISTURE MOVING INTO THE AREA. SLOW MOVEMENT IS FORECAST WITH ADDITIONAL STORMS THAT DEVELOP THIS AFTERNOON. WITH THE SLOW MOVEMENT AND ADDED MOISTURE...THE MAIN THREATS WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. HOWEVER FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 50 MPH ARE ALSO POSSIBLE WITH ANY STORMS THAT DEVELOP. WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. AROUND DEEPER MOISTURE IS BEGINNING TO MOVE BACK ACROSS SOUTHERN NEW MEXICO THIS MORNING. WITH HEAVY RAINFALL...FLOODING OF LOW LYING AREAS IS LILKELY. TRIPOLI
Local storm report, Aug 13, 12:47 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1247 PM MDT SUN AUG 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLASH FLOOD MAYHILL 32.89N 105.48W
08/13/2006 OTERO NM LAW ENFORCEMENT
VOLUNTEER LAW ENFORCEMENT REPORTED THAT HIGHWAY 82 IN
MAYHILL WAS MADE IMPASSABLE BY RUNNING WATER OF UNKNOWN
DEPTH.
&&
PIEPERThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:13 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
| Aug 13, 12:20 PM MDT | Flash Flood Warning | EPZ | Otero | 115 min |
| Aug 13, 4:37 PM MDT | Flash Flood Warning | EPZ | Sierra | 83 min |
| Aug 13, 5:54 PM MDT | Flash Flood Warning | EPZ | Sierra | 96 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.